Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


hello from france
Dec 17, 2004

hello from olivier in france, i just started a new treatment cause i could not do the old one every 12hours because of work and forgot it too , i had axcelent cd4 counts and no viral load, so my doc decided to switch to a once a day treatment :) reyataz, abacavir, epivir (lamivudine) and norvir(sustiva), everything is ok so far for the past 3 weeks BUT i have yeallow eyes and around eyes too , they say it s because of reyataz, any suggestion to stop that yellow thing? thanx. olivier

Response from Dr. Henry

An increase in blood bilirubin levels occurs fairly often in persons taking atazanavir + ritonavir (? 10% it is noticeable in my experience). So far that increase in the yellow pigment has not been linked to severe liver damage (except for a couple of case reports). Other than adequate hydration and waiting 1-2 months to see if the situation improves there is no intervention that can decrease the yellow pigment levels (it is a liver effect like Gilbert's syndrome). I have had to switch off the atazanavir in a handful of patients (who otherwise were please with the drug) due to persistent jaundice (often most noticeable with the whites of the eyes). KH



Previous
New treatment, approach
Next
WEIGHT GAIN/SIDE EFFECTS

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement